Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Center type performance of differentiable vector fields in the plane


Author: Roland Rabanal
Journal: Proc. Amer. Math. Soc. 137 (2009), 653-662
MSC (2000): Primary 34C25; Secondary 34A99
DOI: https://doi.org/10.1090/S0002-9939-08-09686-X
Published electronically: September 10, 2008
MathSciNet review: 2448587
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $ X$ is a planar vector field whose linearization outside some compact set is nonsingular and has pure imaginary spectrum. Then by adding to $ X$ a constant vector, one obtains center behavior at infinity: the flow is conjugate to a rotation flow outside some compact set.


References [Enhancements On Off] (What's this?)

  • 1. B. Alarcón; V. Guíñez; C. Gutiérrez:  Hopf bifurcation at infinity for planar vector fields. Discrete Contin. Dyn. Syst. 17 (2007) 247-258. MR 2257430 (2007g:37035)
  • 2. M. Berthier; D. Cerveau; A. Lins Neto:  Sur les feuilletages analytiques réels et le problème du centre (French). J. Differential Equations 131 (1996) 244-266. MR 1419014 (98a:58128)
  • 3. A. V. Černavskii:  Addendum to the paper Finite-to-one open mappings of manifolds. Mat. Sb. (N.S.) 66 (1965) 471-472. MR 0220254 (36:3320)
  • 4. A. Cima; A. van den Essen; A. Gasull; E. Hubbers; F. Mañosas:  A polynomial counter- example to the Markus-Yamabe conjecture. Adv. Math. 131 (1997) 453-507. MR 1483974 (98k:34084)
  • 5. F. Dumortier; R. Roussarie; J. Sotomayor; H. Żoladek:  Bifurcations of planar vector fields. Nilpotent singularities and Abelian integrals. Lecture Notes in Math. 1480, Springer-Verlag, Berlin, 1991. MR 1166189 (93f:58165)
  • 6. A. Fernandes; C. Gutiérrez; R. Rabanal:  Global asymptotic stability for differentiable vector fields of $ \mathbb{R}^2$. J. of Differential Equations 206 (2004) 470-482. MR 2096702 (2005h:37055)
  • 7. A. Gasull; J. Llibre; V. Mañosas; F. Mañosas:  The focus-centre problem for a type of degenerate system. Nonlinearity 13 (2000) 699-729. MR 1758996 (2001b:34061)
  • 8. L. Gavrilov:  Isochronicity of plane polynomial Hamiltonin systems. Nonlinearity 10 (1997) 433-448. MR 1438261 (98b:58143)
  • 9. C. Gutiérrez:  A solution to the bidimensional global asymptotic stability conjecture. Ann. Inst. H. Poincaré Anal. Non Linéaire 12 (1995) 627-671. MR 1360540 (96k:34099b)
  • 10. C. Gutiérrez; B. Pires; R. Rabanal:  Asymptotic stability at infinity for differentiable vector fields of the plane. J. Differential Equations 231 (2006) 165-181. MR 2287882 (2008a:34111)
  • 11. C. Gutiérrez; R. Rabanal:  Injectivity of differentiable maps $ \mathbb{R}^2\to\mathbb{R}^2$ at infinity. Bull. Braz. Math. Soc. (N.S.) 37 (2006) 217-239. MR 2266382 (2007k:58015)
  • 12. C. Gutiérrez; A. Sarmiento:  Injectivity of $ C^1$ maps $ \mathbb{R}^2\to\mathbb{R}^2$ at infinity and planar vector fields. Astérisque 287 (2003) 89-102. MR 2040002 (2005c:37028)
  • 13. C. Gutiérrez; M. A. Teixeira:  Asymptotic stability at infinity of planar vector fields. Bull. Braz. Math. Soc. (N.S.) 26 (1995) 57-66. MR 1339178 (96c:58099)
  • 14. P. Hartman:  Ordinary differential equations. Second Edition. Reprinted. Classics in Applied Mathematics 38, SIAM, 2001. MR 1929104 (2003h:34001)
  • 15. X. Jarque; Z. Nitecki:  Hamiltonian stability in the plane. Ergodic Theory Dynam. Systems 20 (2000) 775-799. MR 1764927 (2001d:37019)
  • 16. R. Moussu: Symétrie et forme normale des centres et foyers dégénérés (French). Ergodic Theory Dynam. Syst. 2 (1982) 241-251. MR 693979 (84j:58090)
  • 17. C. Olech: On the global stability of an autonomous system on the plane. Contributions to Differential Equations 1 (1963) 389-400. MR 0147734 (26:5248)
  • 18. W. F. Pfeffer:  Derivation and integration. Cambridge Tracts in Math. 140, Cambridge, Univ. Press, Cambridge, 2001. MR 1816996 (2001m:26018)
  • 19. S. Radulescu; M. Radulescu:  Local inversion theorems without assuming continuous differentiability. J. Math. Anal. Appl. 138 (1989) 581-590. MR 991045 (90e:58007)
  • 20. R. Roussarie:  Bifurcation of planar vector fields and Hilbert's sixteenth problem. Progr. Math. 164, Birkhäuser Verlag, Basel, 1998.
  • 21. F. Takens:  Singularities of vector fields. Inst. Hautes Études Sci. Publ. Math. 43 (1974) 47-100. MR 0339292 (49:4052)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34C25, 34A99

Retrieve articles in all journals with MSC (2000): 34C25, 34A99


Additional Information

Roland Rabanal
Affiliation: The Abdus Salam International Centre for Theoretical Physics, Trieste, Italy
Email: rrabanal@ictp.it

DOI: https://doi.org/10.1090/S0002-9939-08-09686-X
Keywords: Planar vector fields, periodic solutions, centers, period annulus
Received by editor(s): February 11, 2008
Published electronically: September 10, 2008
Dedicated: Dedicato a Lê Dũng Tráng per il suo sessantesimo compleanno
Communicated by: Bryna Kra
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society